INTERNAL MEDICINE 49, 5, 497 - 500 (2010).
Diffuse Alveolar Hemorrhage following Itraconazole Injection
Koichi Izumikawa , Ken Nakano , Shintaro Kurihara , Yoshifumi Imamura , Kazuko Yamamoto , Taiga Miyazaki , Noriho Sakamoto , Masafumi Seki , Yuji Ishimatsu , Hiroshi Kakeya , Yoshihiro Yamamoto , Katsunori Yanagihara , Tomoshi Tsuchiya , Naoya Yamasaki , Tsutomu Tagawa , Hiroshi Mukae , Takeshi Nagayasu , Shigeru Kohno
Diffuse alveolar hemorrhage (DAH) syndrome is potentially fatal. We encountered a nearly fatal case of DAH possibly due to intravenous itraconazole (ITCZ). A 53-year-old man with chronic pulmonary aspergillosis underwent pneumonectomy of the left lung 15 days prior to the onset of DAH, which was confirmed by bronchoalveloar lavage. The battery of diagnostic evaluations performed revealed no other positive etiological factor, leading to the diagnosis of DAH possibly induced by intravenous ITCZ with a positive drug lymphocyte stimulation test. The patient did not respond to pulse methylprednisolone therapy, but responded dramatically to direct hemoperfusion using a polymyxin B-immobilized fiber column (PMX) therapy.